Alert archive / Florida / Severe Thunderstorm Warnings in 2014
Severe Thunderstorm Warning 108, NWS Tallahassee, FL
NWS Tallahassee, FL issued this severe thunderstorm warning at Jun 7, 2014, 6:02 PM EDT for Taylor County, Florida. It was in force for 43 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 7, 2014, 6:02 PM EDT (22:02 UTC)
- Expired
- Jun 7, 2014, 6:45 PM EDT
- In force
- 43 min
- Issued by
- NWS Tallahassee, FL
- Area
- Storm-based polygon
County Taylor County, FL
The radar
The Tallahassee radar (KTLH), 99 km from the middle of the area, began a volume at 22:04 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Tallahassee Rgnl, FL (KTLH), launched 12:00Z, 10.0 hours before the alert went out and 97 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 43 J/kg
- Mixed-layer CIN
- -320 J/kg
- Mixed-layer LCL
- 1009 m above ground
- 0-6 km bulk shear
- 45 kt
- 0-1 km storm-relative helicity
- 75 m²/s²
- 0-3 km storm-relative helicity
- 102 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
639 WUUS52 KTAE 072202 SVRTAE FLC123-072245- /O.NEW.KTAE.SV.W.0108.140607T2202Z-140607T2245Z/ BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE TALLAHASSEE FL 602 PM EDT SAT JUN 7 2014 THE NATIONAL WEATHER SERVICE IN TALLAHASSEE HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... TAYLOR COUNTY IN FLORIDA... * UNTIL 645 PM EDT * AT 557 PM EDT...THE NATIONAL WEATHER SERVICE HAS DETECTED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH. THIS STORM WAS LOCATED NEAR PINLAND... AND MOVING SOUTHEAST AT 15 MPH. * OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO CARBUR...BLUE SPRINGS AND SALEM PRECAUTIONARY/PREPAREDNESS ACTIONS... MOVE IMMEDIATELY INSIDE A STRONG BUILDING AND AWAY FROM WINDOWS UNTIL THIS STORM PASSES. && LAT...LON 2984 8335 2982 8358 3000 8358 3004 8347 TIME...MOT...LOC 2202Z 333DEG 14KT 2998 8352 $$ 17-GOULD
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Tallahassee, FL wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 7, 3:32 PM EDT, 2 hours 30 minutes earlier.
Area forecast discussion, Jun 7, 3:32 PM EDT, 2 hours 30 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE TALLAHASSEE FL 332 PM EDT Sat Jun 7 2014 .Near Term [Through Tonight]... Convection will continue to generate on the sea breeze front and other residual outflow boundaries this afternoon with a few strong to severe storms possible. We are expected the locally generated convection to die off more rapidly this evening. However, a few of the models (including the 12Z local WRF) are showing a weakening upstream MCS moving into our northwestern zones in the northwestern flow aloft. There is no model consensus on this and we will keep evening PoPs in the 20-30% range for now. .Short Term [Sunday Through Monday Night]... The region will remain on the eastern periphery of the ridge of high pressure across the western Gulf of Mexico. With west northwest flow continuing through Sunday, expect good coverage of afternoon and evening showers and thunderstorms. Some of the hi- res guidance shows a significant increase in storms after 21z continuing into the early evening hours. This is certainly typical of this flow regime, so have structured pops accordingly. By Monday, the ridge shifts a little further eastward and builds over the region. With model PWs dropping into the 1.4 to 1.6 inch range on Monday afternoon, anticipate an overall drop in storm coverage, especially across the Florida Panhandle and into Southeast Alabama. Will show pops only in the 20 to 30 percent range across the region. With fewer afternoon storms, expect temperatures to be a few degrees warmer with highs generally in the mid 90s, though it wouldn't be surprising to see a few upper 90 degree readings. .Long Term [Tuesday Through Saturday]... The long term period is expected to be fairly wet as we begin to transition to an active pattern. Models are in fair agreement that we will see a dry and warm beginning to the long term period with below normal PWATs through Tuesday evening. Thereafter, an H3 trough will begin to move southeast out of the Central Plains into our forecast area Tuesday night. With this trough, global models do show below normal H5 temps and near normal PWATs for our region on Wednesday and Thursday afternoons, so some strong storms are not out of the question and will need to be watched in the future. After Thursday, the global models are in fair agreement that we will continue into a relatively active summer-time pattern with showers and thunderstorms forming each afternoon. && .Aviation... [Through 18Z Sunday] The prevailing forecast will remain VFR for most of this cycle with some MVFR expected for a period during the morning hours on Sunday. Another exception, of course will be in any convection. Convective coverage will be fairly high today across the southern half of the forecast area and any storms that impact area terminals will likely result in MVFR, or even briefly IFR conditions with 30-kt wind gusts typical. The main threat window for convection will be this afternoon. && .Marine... Light southwest to west winds will be in place throughout the period. The afternoon sea breeze will provide some enhancement to winds and seas near the coast each afternoon. && .Fire Weather... Relative humidity will remain well above critical thresholds, so red flag conditions are not expected. && .Hydrology... Rainfall amounts of 1 to 1.5 inches of rain occurred Friday night across Southern Georgia and into Southern Alabama. Though this has caused some minor increase on the flashier creeks and streams, no notable increases are expected on the larger rivers. Additional rainfall this evening may cause some further localized rises, but with no widespread rainfall expected, river flooding is not anticipated. && .Preliminary Point Temps/PoPs... Tallahassee 72 93 72 93 71 / 30 40 30 30 10 Panama City 75 89 74 89 74 / 20 20 10 20 10 Dothan 72 94 73 94 72 / 30 50 30 30 10 Albany 71 95 73 95 72 / 20 50 30 30 10 Valdosta 70 94 70 94 71 / 30 50 40 30 10 Cross City 71 93 70 90 71 / 20 30 30 30 10 Apalachicola 74 87 73 87 72 / 20 20 10 20 10 && .TAE Watches/Warnings/Advisories... FL...None. GA...None. AL...None. GM...None. && NEAR TERM...WOOL SHORT TERM...GODSEY LONG TERM...DOBBS/GODSEY AVIATION...WOOL MARINE...GODSEY FIRE WEATHER...WOOL HYDROLOGY...GODSEY
The office that day
Everything else NWS Tallahassee, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 6, 10:26 PM EDT | Severe Thunderstorm Warning | TAE | Holmes, Jackson, Walton, Washington | 49 min |
| Jun 6, 10:45 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden | 30 min |
| Jun 6, 10:57 PM EDT | Special Marine Warning | TAE | 2 hr | |
| Jun 6, 11:17 PM EDT | Severe Thunderstorm Warning | TAE | Gadsden, Jefferson, Leon, Madison | 28 min |
| Jun 6, 11:43 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Leon, Madison, Taylor, Wakulla | 32 min |
| Jun 6, 11:50 PM EDT | Special Marine Warning | TAE | 70 min | |
| Jun 7, 12:10 AM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Lafayette, Madison, Taylor, Wakulla | 50 min |
| Jun 7, 12:53 AM EDT | Special Marine Warning | TAE | 67 min | |
| Jun 7, 12:57 AM EDT | Special Weather Statement | TAE | Dixie, Lafayette | 63 min |
| Jun 7, 4:25 PM EDT | Severe Thunderstorm Warning | TAE | Walton | 35 min |
| Jun 7, 5:21 PM EDT | Flash Flood Warning | TAE | Franklin, Wakulla | 3 hr |
| Jun 7, 6:36 PM EDT | Severe Thunderstorm Warning | TAE | Jefferson, Madison, Taylor | 39 min |
Nearby
Severe Thunderstorm Warnings in Florida, 2014Every severe thunderstorm warning in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.